Thunderstorm Wind, Dorchester
- When
- February 7, 9:21 AM EST
- Where
- Dorchester County, 0.88 mi NW of Christs Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.560, -76.110
Tree was downed.
Scattered severe thunderstorms associated with strong low pressure and a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms associated with strong low pressure and a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 7, 5:11 AM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
511 AM EST Fri Feb 7 2020
.SYNOPSIS...
Strong low pressure will lift northeast of the area this morning
and along the New England coast this afternoon into this
evening. That low will pull a cold front across the region and
off the coast this morning into this afternoon. Weak high
pressure will be over the area late tonight into Saturday. A
weak front crosses the region Saturday night, with high pressure
building back over the area for Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 505 AM EST Friday...
As of 500 am, one low pressure area was over NE West VA, while
a second low pressure area was over SW VA. Main bulk of rain was
pushing off the coast, so have cancelled all Flood Watches for
the CWA.
Otherwise, low pressure will lift NE of the region this morning
and along the New England coast this aftn into this evening.
That low will pull a cold front across the area and off the
coast this morning into this aftn. Expect just sctd showers over
portions of the region into early this aftn. So far, rainfall
totals have generally ranged between 1.5 and 3.5 inches across
the region.
Later this morning through this aftn, expect breezy/windy
conditions over the area, under a partly to mostly sunny sky.
Wind gusts between 35-50 mph will occur across the CWA, so a
Wind Advisory remains in effect until 4 or 6 pm today. High
temps today will range from the mid 50s to the mid 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
As of 340 AM EST Friday...
Becoming mostly clear with seasonable temps tonight with lows
in the upper 20s and mid 30s. Near climatological norms for
highs on Sat aftn as well with highs ranging from mid 40s to
around 50. Mostly sunny with increasing aftn clouds. A weak
upper shortwave swings across the area Sat night into early Sun
morning. However, moisture looks to be lacking with this system
and the models are showing a few hundredths of QPF at best.
But, still kept a slight chc of showers for the entire area.
High pressure settles in for Sun, as the shortwave moves to our
east. Highs mainly in the lower to mid 50s. Mostly clear to
partly cloudy Sun night with lows in the upper 30s to lower 40s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 245 PM EST Thursday...
The medium range period will continue to feature a warmer than
normal pattern overall as the local area remains on the northern
periphery of a mid/upper level ridge that will initially be located
over the Gulf of Mexico, and will shift to the east off the Atlantic
coast of Florida by mid to late week.
Dry to start the period Sunday night with high pressure across the
area, retreating offshore Monday. Warming up Monday with highs back
into the 60s for most areas, with a chance for some showers moving
in from the NW late. A northern stream mid/upper trough axis is
progged to slowly approach from the NW Mon night through Tue, and
will amplify a bit Tue night while pushing through. Will have a
broad-brushed 40-50% PoP for this timeframe. Still mild with highs
Tue in the 60s/possible near 70F SE to the 50s NW. Latest EPS/GEFS
do depict enough of a push of drier air from the N to have high
pressure build in from the N and dry conditions for Wed. Cooler Wed
but still at or above normal with highs mostly in the 50s. Models
diverge after that, and will have chc PoPs returning for Thu with
it staying warm with highs in the 50s and 60s.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
As of 255 AM EST Friday...
Main area of rain will push off the coast by 6 am this morning,
with mainly IFR/MVFR conditions lasting at the TAF sites between
6-9 am, then conditions becoming VFR everywhere for later this
morning and lasting into Sat morning. S winds 5-15 kt with
gusts to near 20 kt early this morning, will shift to the SW
then W and increase to 15-25 kt with gusts to 35-40 kt for later
this morning through this aftn.
Outlook: Weak high pressure will build into and over the region
for tonight into Sat. A weak area of low pressure/front crosses
the area Sat night bringing a slight chc of showers. High
pressure returns Sun, then another area of low pressure
approaches from the W Mon.
&&
.MARINE...
As of 220 AM EST Friday...
Starting out w/ (increasing) S winds early then becoming SW as
lo pres strengthens (into this afternoon) while passing by N of
the local waters. Speeds to increase to 20-30 kt w/ gusts to
35-40 kt (maybe a brief period to 45 kt...esp over the open
ocean waters) before becoming W (by late today). Waves to 2-3 ft
on the rivers...4-5 ft on the Ches Bay and 4-8 ft on the ocean.
WSW winds will be slow to wane tonight then more tranquil/sub
SCA conditions expected this weekend builds into the region from
the WSW.
&&
.TIDES/COASTAL FLOODING...
As of 220 AM EST Friday...
Strong SW to W winds Fri morning into Fri aftn will result in
tide levels reaching near or into minor flooding on the eastern
side of the Chesapeake Bay from portions of Northampton/Accomack
counties in VA N to Bishops Head, Crisfield, and Cambridge
during this time period. A coastal flood advisory has been
issued for those areas. Significant lowering of tide levels
expected tonight into Sat due to moderate W winds.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until 6 PM EST this evening for MDZ021>025.
Coastal Flood Advisory from 10 AM this morning to 4 PM EST
this afternoon for MDZ021-022.
Coastal Flood Advisory from 9 AM this morning to 1 PM EST this
afternoon for MDZ023.
NC...Wind Advisory until 4 PM EST this afternoon for NCZ012.
Wind Advisory until 6 PM EST this evening for NCZ013>017-
030>032-102.
VA...Wind Advisory until 4 PM EST this afternoon for VAZ048-060>062-
064>069-075-076-079>083-087>090-092-509>522.
Wind Advisory until 6 PM EST this evening for VAZ077-078-
084>086-093-095>100-523>525.
Coastal Flood Advisory from 9 AM this morning to 1 PM EST this
afternoon for VAZ099.
Coastal Flood Advisory until 11 AM EST this morning for VAZ100.
MARINE...Gale Warning until 1 AM EST Saturday for ANZ650-652-654-656-
658.
Gale Warning until 6 PM EST this evening for ANZ630>633-
635>638.
Gale Warning until 9 PM EST this evening for ANZ634.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ERI/TMG
LONG TERM...LKB
AVIATION...TMG
MARINE...ALB
TIDES/COASTAL FLOODING...AKQHazardous Weather Outlook National Weather Service Wakefield VA 513 AM EST Fri Feb 7 2020 NCZ012-VAZ048-060>062-064>069-075-076-079>083-087>090-092-509>522- 081015- Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Greensville- Sussex-Surry-James City-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 513 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-025-NCZ013>017-030>032-102-VAZ077-078-084>086-093-095>098- 523>525-081015- Inland Worcester-Maryland Beaches-Hertford-Gates-Pasquotank-Camden- Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck- Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York- Newport News-Hampton/Poquoson- 513 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ023-VAZ099-081015- Somerset-Accomack- 513 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-022-081015- Dorchester-Wicomico- 513 AM EST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ100-081015- Northampton- 513 AM EST Fri Feb 7 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wakefield VA
730 AM EST Fri Feb 7 2020
VAZ048-061-062-064-068-069-509>511-515-071315-
Goochland-Western Henrico (Including the City of Richmond)-Western
Hanover-Powhatan-Fluvanna-Amelia-Western
Louisa-Cumberland-Caroline-Eastern Louisa-
730 AM EST Fri Feb 7 2020
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...CUMBERLAND...
GOOCHLAND...CAROLINE...NORTHWESTERN HENRICO...HANOVER...NORTHWESTERN
AMELIA...POWHATAN AND FLUVANNA COUNTIES...
At 730 AM EST, a strong thunderstorm was located over Oilville, or
near Goochland, moving northeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Powhatan, Goochland, Cumberland, Ashland, Louisa, Bowling Green,
Mineral, Palmyra, Fork Union, Milford, Hadensville, Randolph Macon
College, Tuckahoe, Lake Monticello, Port Royal, Columbia, Gum Spring,
Oilville, Manakin and Ferncliff.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7821 3815 7809 3810 7784 3802 7775
3799 7764 3825 7737 3822 7728 3825 7723
3819 7725 3817 7717 3810 7714 3808 7717
3800 7711 3762 7760 3727 7813 3729 7819
3752 7833 3769 7824 3774 7843 3780 7849
TIME...MOT...LOC 1230Z 236DEG 31KT 3770 7779
JMSpecial Weather Statement
National Weather Service Wakefield VA
746 AM EST Fri Feb 7 2020
VAZ079>082-087>090-071330-
Charles City-Prince George-Surry-Dinwiddie-Sussex-James
City-Brunswick-Greensville-
746 AM EST Fri Feb 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GREENSVILLE...SOUTHEASTERN CHARLES CITY...PRINCE GEORGE...SUSSEX...
SOUTHERN DINWIDDIE...NORTHWESTERN SURRY...NORTHWESTERN JAMES CITY AND
EASTERN BRUNSWICK COUNTIES AND THE CITY OF PETERSBURG...
At 746 AM EST, radar indicated strong thunderstorms were located
along a line extending from near McKenney to near Alberta to
Lawrenceville. Movement was northeast at 55 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Dewitt around 750 AM EST.
Dinwiddie and McKenney around 755 AM EST.
Radium around 800 AM EST.
Purdy around 805 AM EST.
Petersburg and Jarratt around 810 AM EST.
Prince George and Carson around 815 AM EST.
Sussex, Stony Creek and Garysville around 820 AM EST.
Disputanta, Burrowsville and Cabin Point around 825 AM EST.
Other locations impacted by these storms include Taylors Corner,
Carsley, Chickahominy Shore, Birchett Estate, Bufford Crossroads,
Booker, Dolphin, Yale, Pleasant Shade and Spring Grove.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3682 7789 3706 7774 3741 7694 3738 7694
3739 7692 3738 7689 3743 7689 3745 7685
3744 7681 3727 7687 3728 7688 3726 7687
3716 7691 3689 7705 3681 7723 3663 7795
TIME...MOT...LOC 1246Z 241DEG 49KT 3699 7768 3686 7783 3674 7786
BROWNSpecial Weather Statement
National Weather Service Wakefield VA
808 AM EST Fri Feb 7 2020
VAZ064-069-080-082-083-511>522-071400-
Western King and Queen-Western Henrico (Including the City of
Richmond)-Western Hanover-Dinwiddie-Eastern Essex-Eastern
Henrico-Eastern King and Queen-Caroline-Eastern Hanover-Charles
City-New Kent-Western Chesterfield-Western King William-Eastern King
William-Western Essex-Powhatan-Eastern Chesterfield (Including Col.
Heights)-
808 AM EST Fri Feb 7 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN HANOVER...NORTH CENTRAL
DINWIDDIE...SOUTHEASTERN POWHATAN...CHESTERFIELD...KING AND QUEEN...
NORTHWESTERN CHARLES CITY...NEW KENT...SOUTHEASTERN CAROLINE...
HENRICO...KING WILLIAM AND SOUTHWESTERN ESSEX COUNTIES...THE CITY OF
COLONIAL HEIGHTS AND THE CITY OF RICHMOND...
At 807 AM EST, radar indicated showers were located along a line
extending from near Moseley to Sutherland. Movement was northeast at
60 mph.
Wind gusts of 40 to 50 mph are possible with these showers.
These showers will be near...
Colonial Heights around 815 AM EST.
University Of Richmond, Bon Air, Virginia Union University,
Downtown Richmond, Virginia Commonwealth University, Tuckahoe and
Chester around 820 AM EST.
Richmond, Mechanicsville, Highland Springs, Lakeside, Laurel, Glen
Allen and East Highland Park around 825 AM EST.
Roxbury, Hanover, Studley, Bottoms Bridge and Adkins Store around
830 AM EST.
Talleysville, Mangohick and Providence Forge around 835 AM EST.
New Kent, Beulahville, Aylett, Manquin and Tunstall around 840 AM
EST.
King William, Saint Stephens Church and Newtown around 845 AM EST.
West Point, King And Queen Court House, Little Plymouth,
Stevensville and Millers Tavern around 850 AM EST.
Other locations impacted by these showers include Beazley, Eltham,
Wayside, Cohoke, Etna Mills, Montrose, Sandston, Glendale, Rose
Garden and Mattaponi.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3751 7669 3732 7721 3731 7724 3732 7734
3726 7738 3716 7763 3723 7769 3726 7765
3729 7767 3728 7769 3730 7771 3728 7772
3728 7774 3743 7786 3746 7787 3758 7770
3756 7765 3758 7762 3762 7765 3804 7706
TIME...MOT...LOC 1307Z 230DEG 64KT 3745 7776 3719 7756
BROWNSpecial Weather Statement
National Weather Service Wakefield VA
816 AM EST Fri Feb 7 2020
VAZ064-075-076-511-521-071400-
Western Hanover-Richmond-Westmoreland-Western Essex-Caroline-
816 AM EST Fri Feb 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RICHMOND...CENTRAL CAROLINE...WESTMORELAND...CENTRAL HANOVER AND
NORTHWESTERN ESSEX COUNTIES...
At 815 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Colonial Beach to near Kings
Dominion. Movement was northeast at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ashland, Colonial Beach, Montross, Champlain, Randolph Macon College,
Port Royal, Newland, Dawn, Coles Point, Hague, Kings Dominion,
Loretto, Leedstown, Westmoreland, Currioman Landing, Hustle, Potomac
Beach, Gum Tree, Supply and Mount Holly.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
LAT...LON 3826 7696 3821 7695 3817 7687 3815 7661
3811 7660 3807 7653 3791 7696 3804 7705
3771 7749 3789 7747 3817 7719 3817 7713
3815 7712 3816 7709 3814 7708 3815 7707
3818 7705 3826 7705 3827 7703 3828 7698
TIME...MOT...LOC 1315Z 236DEG 44KT 3819 7701 3779 7743
JMSpecial Weather Statement
National Weather Service Wakefield VA
836 AM EST Fri Feb 7 2020
VAZ075>078-081>086-088>090-093-518>524-071415-
Western King and Queen-Surry-Middlesex-Richmond-Westmoreland-Newport
News-Eastern Essex-Eastern King and Queen-York-James
City-Gloucester-Charles City-Mathews-New Kent-Isle of Wight-Prince
George-Sussex-Northumberland-Eastern King William-Western
Essex-Lancaster-
836 AM EST Fri Feb 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...
NORTHUMBERLAND...YORK...SUSSEX...JAMES CITY...GLOUCESTER...KING AND
QUEEN...CHARLES CITY...PRINCE GEORGE...RICHMOND...MATHEWS...NEW
KENT...SOUTHEASTERN KING WILLIAM...SURRY...LANCASTER...AND
SOUTHEASTERN ESSEX COUNTIES...THE NORTHERN CITY OF NEWPORT NEWS AND
THE CITY OF WILLIAMSBURG...
At 834 AM EST, radar indicated showers with embedded thunderstorms
were located along a line extending from near Jamaica to near
Jarratt. Movement was northeast at 60 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Jamaica, Church View and Center Cross around 840 AM EST.
Robley, Morattico, Sharps and Farnham around 845 AM EST.
Lancaster and Homeville around 850 AM EST.
Waverly, Wakefield, Heathsville and Wicomico Church around 855 AM
EST.
Fair Port and Dendron around 900 AM EST.
Elberon around 905 AM EST.
Surry and Scotland around 910 AM EST.
Newport News, College Of William And Mary, Queens Lake, Busch
Gardens, Grove, Kings Point, Carver Gardens, Jamestown, Fort
Eustis and Lee Hall around 915 AM EST.
Other locations impacted by these storms include Eltham, Grizzard,
Croaker, Lackey, Moon, Laban, Camp Peary, Oriana, Brook Vale and
Lumberton.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3804 7653 3797 7641 3789 7620 3775 7627
3766 7627 3762 7624 3755 7626 3748 7622
3729 7624 3727 7629 3731 7634 3721 7635
3671 7746 3770 7705 3772 7702 3772 7703
3790 7697 3803 7657 3803 7655
TIME...MOT...LOC 1334Z 235DEG 61KT 3769 7677 3679 7737
BROWNSpecial Weather Statement
National Weather Service Wakefield VA
839 AM EST Fri Feb 7 2020
NCZ013>017-030>032-VAZ092-093-095>098-523>525-071430-
Hertford-Pasquotank-Bertie-Gates-Western
Currituck-Chowan-Camden-Perquimans-Norfolk/Portsmouth-Southampton-
Newport News-York-Virginia Beach-Isle of
Wight-Hampton/Poquoson-Suffolk-Chesapeake-
839 AM EST Fri Feb 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERTIE...GATES...
CHOWAN...NORTHWESTERN CURRITUCK...NORTHWESTERN CAMDEN...PASQUOTANK...
PERQUIMANS...HERTFORD...ISLE OF WIGHT...EASTERN SOUTHAMPTON...AND
SOUTHEASTERN YORK COUNTIES...THE CITY OF POQUOSON...THE CITY OF
NORFOLK...THE CITY OF CHESAPEAKE...THE CITY OF HAMPTON...THE CENTRAL
CITY OF NEWPORT NEWS...THE CITY OF FRANKLIN...THE CITY OF
PORTSMOUTH...THE CITY OF SUFFOLK AND THE CITY OF VIRGINIA BEACH...
At 839 AM EST, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Ivor to 6 miles
northwest of Roduco to 7 miles north of Robersonville. Movement was
northeast at 60 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Smithfield, Isle Of Wight, Gates and Roduco around 845 AM EST.
Holland, Whaleyville and Rescue around 850 AM EST.
Windsor, Christopher Newport University, Denbigh and Corapeake
around 855 AM EST.
Patrick Henry Field, Downtown Suffolk, Northampton, Tabb and
Beaconsdale around 900 AM EST.
Hampton, Langley AFB and Buckroe Beach around 905 AM EST.
Deep Creek, Chesapeake, Colerain, Grand View and Bowers Hill
around 910 AM EST.
Great Bridge, Downtown Portsmouth, Valhalla, Rockyhock and Cradock
around 915 AM EST.
Regent University, Norfolk State University, Downtown Norfolk,
Fentress and Tyner around 920 AM EST.
Other locations impacted by these storms include Tunis, Pons, Rudee
Heights, Portlock, Kelford, Carrollton, Longview, Pierceville,
Newsome Store and Savage.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3586 7704 3594 7704 3593 7719 3601 7721
3606 7732 3611 7723 3614 7727 3649 7704
3698 7689 3718 7641 3714 7643 3722 7635
3710 7623 3700 7625 3695 7596 3676 7590
3610 7628 3601 7651 3606 7661 3591 7672
TIME...MOT...LOC 1339Z 246DEG 53KT 3698 7681 3653 7689 3593 7724
BROWNThe Dover AFB radar (KDOX), 65 km away, was scanning. The volume nearest the first event began at 14:19 UTC.
4 thunderstorm wind. Local standard time, as filed.
Tree was downed.
Large tree limbs were downed.
Power pole was downed.
Wind gust of 50 knots (58 mph) was measured at OXB.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2020Every state in 2020This day in weather historyWarnings in Maryland, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877816, 877817, 877818, 877823.